Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Waisting solutions non-surgical
Mar 18, 2001

I am experiencing waisting of the face and have been reading up on the subject. I understand that Zerit and the other "D" category meds may be the cause. What about those of us that are running out of options for combination treatments and may not be able to switch from Zerit? Are there any natural remedies that could support the body in retaining the facial structure or help to restore it? Can you discribe what is taking place with the medication at a chemical or molecular level that is causing this deformation? I have a good understanding of biology and am looking for detailed information on the subject. Are there studies being conducted that can be explored on the internet?

Response from Dr. Dieterich

First, let me tell you what I can't tell you. There are no natural remedies that I can recommend. However, the current theory behind facial wasting and some other toxicities of the nucleoside class is that it is caused by mitochondrial toxicity. This may be the cause of pancreatitis, neuropathy and lactic acidosis and liver failure. If this is indeed the case, then there are some that think that antioxidants like co enzyme Q, riboflavin, carnitine and the b vitamins may help. If you consider those natural remedies, then maybe I can help. At any rate, the facial wasting rarely improves, but can stabilize and taking antioxidants certainly can't hurt. Good luck! DTD


Previous
Estimado Doc. con tanta informacion disponible actualmente por Internet uno a veces mas que esclarecer se confunde mas.
Next
folate

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement